Alert archive / New Jersey / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 223, NWS Philadelphia/Mount Holly

August 28, 2009Cape May County, Cumberland County, New Jersey

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Aug 28, 2009, 11:53 AM EDT for Cape May County, Cumberland County, New Jersey. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2009, 11:53 AM EDT (15:53 UTC)
Expired
Aug 28, 2009, 12:36 PM EDT
In force
43 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Cape May County, NJ, Cumberland County, NJ

The radar

The Dover AFB radar (KDOX), 57 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 3.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2009-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2064 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2009-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2064 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KPHI 281553
SVRPHI
NJC009-011-281700-
/O.NEW.KPHI.SV.W.0223.090828T1553Z-090828T1700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1153 AM EDT FRI AUG 28 2009

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAPE MAY COUNTY IN SOUTHERN NEW JERSEY...
  THIS INCLUDES THE CITY OF CAPE MAY...
  EASTERN CUMBERLAND COUNTY IN SOUTHERN NEW JERSEY...
  THIS INCLUDES THE CITY OF MILLVILLE...

* UNTIL 100 PM EDT

* AT 1150 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS IN EXCESS OF 
  58 MPH. THIS STORM WAS LOCATED NEAR NORTH CAPE MAY...OR 7 MILES    
  NORTHWEST OF CAPE MAY...AND MOVING NORTHEAST AT 15 MPH. OTHER      
  STORMS LOCATED OVER DELAWARE BAY WERE ALSO HEADING NORTHEAST       
  TOWARD CUMBERLAND COUNTY. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTH CAPE MAY AROUND NOON EDT...
  GREEN CREEK AND RIO GRANDE AROUND 1215 PM EDT...
  CAPE MAY COURT HOUSE AROUND 1230 PM EDT...
  SCOTCH BONNET AND GOSHEN AROUND 1235 PM EDT...
  STONE HARBOR AROUND 1240 PM EDT...
  AVALON AROUND 1245 PM EDT...

IN ADDITION TO STRONG WINDS, NUMEROUS CLOUD TO GROUND LIGHTNING 
STRIKES CAN BE EXPECTED FROM THESE STORMS.


LAT...LON 3899 7498 3909 7491 3915 7490 3918 7497
      3918 7503 3920 7505 3917 7514 3920 7519
      3923 7518 3926 7523 3947 7497 3940 7486
      3931 7485 3928 7467 3924 7460 3905 7474
      3892 7495 3892 7497
TIME...MOT...LOC 1551Z 233DEG 15KT 3898 7501

$$

JJM
1 follow-up statement
000 
WWUS51 KPHI 281636
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1236 PM EDT FRI AUG 28 2009

NJC009-011-281645-
/O.CAN.KPHI.SV.W.0223.000000T0000Z-090828T1700Z/
CUMBERLAND NJ-CAPE MAY NJ-
1236 PM EDT FRI AUG 28 2009

...THE SEVERE THUNDERSTORM WARNING FOR CAPE MAY AND EASTERN
CUMBERLAND COUNTIES IS CANCELLED...

WHILE THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH 1 PM...
THEY ARE NOT EXPECTED TO BE SEVERE. THE SEVERE THUNDERSTORM HAS
THEREFORE BEEN CANCELLED.


LAT...LON 3899 7498 3909 7491 3915 7490 3918 7497
      3918 7503 3920 7505 3917 7514 3920 7519
      3923 7518 3926 7523 3947 7497 3940 7486
      3931 7485 3928 7467 3924 7460 3905 7474
      3892 7495 3892 7497
TIME...MOT...LOC 1635Z 233DEG 15KT 3909 7482

$$

JJM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 4:23 AM EDT, 7 hours 30 minutes earlier.

Area forecast discussion, Aug 28, 4:23 AM EDT, 7 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
423 AM EDT FRI AUG 28 2009

.SYNOPSIS...
A FRONTAL BOUNDARY TO OUR SOUTH WILL LIFT NORTH AS A WARM FRONT
LATER THIS AFTERNOON AND OVERNIGHT TONIGHT WHILE TROPICAL STORM
DANNY LIFTS NORTH THEN NORTHEAST WHILE REMAINING OFFSHORE. A COLD
FRONT WILL MOVE THROUGH THE AREA SATURDAY NIGHT INTO SUNDAY. HIGH
PRESSURE IS THEN EXPECTED TO TRY TO BUILD INTO THE AREA THROUGH
THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A SMALL AREA OF OMEGA AND A SMALL VORTICITY MAX HAS ALLOWED
SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP OVERNIGHT AND THEY
ARE MOVING THROUGH A PORTION OF THE AREA THIS MORNING. WE EXPECT
SHOWERS AND THUNDERSTORMS TO INCREASE IN COVERAGE BY LATER THIS
AFTERNOON AS A CLOSED LOW ALOFT OVER THE SOUTHEASTER STATES OPENS
AND BECOMES EMBEDDED IN THE SOUTHWEST FLOW OF THE MEAN TROUGH. THIS
WILL SEND SEVERAL WEAK DISTURBANCES ACROSS THE AREA TODAY. WITH
THE WARM FRONT LIFTING NORTHWARD, AND A MOIST ATMOSPHERE, THIS
WILL LEAD TO WIDESPREAD PRECIPITATION ACROSS THE AREA BY LATER THIS
AFTERNOON. THE MODELS DO GIVE US SOME INSTABILITY, BUT BEING WE
WILL BE NORTH OF THE WARM FRONT MOST OF THE DAY IT SHOULD NOT BE
MUCH. EITHER WAY, WE ARE ALREADY GETTING THUNDERSTORMS, SO WE WILL
CONTINUE WITH A CHANCE OF THUNDERSTORMS IN THE FORECAST. WITH THE
CLOUD COVER AND RAIN EXPECTED, IT SHOULD BE QUITE A COOL DAY,
ESPECIALLY FOR THE NORTHERN HALF OF THE CWA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
THE WARM FRONT IS EXPECTED TO CONTINUE TO LIFT THROUGH MUCH OF THE
AREA OVERNIGHT TONIGHT AND A STEADY SOUTHWEST FLOW ALOFT WILL KEEP
MOISTURE STREAMING INTO THE AREA. THE SHORT WAVE ASSOCIATED WITH
THE CLOSED LOW OVER THE SOUTHEASTERN STATES TODAY, WILL NOT MAKE
IT TO THE AREA UNTIL SATURDAY. HOWEVER, SEVERAL DISTURBANCES WILL
CONTINUE TO CROSS THE AREA TONIGHT, KEEPING WIDESPREAD RAIN ACROSS
THE AREA. AGAIN, THERE IS NOT MUCH INSTABILITY, BUT WITH THE WARM
FRONT LIFTING NORTHWARD, AND WITH THE VORT MAXES ALOFT, WE COULD
GET SOME THUNDERSTORMS DEVELOP. AT THE SAME TIME, TROPICAL STORM
DANNY WILL BE LIFTING NORTH, OFFSHORE OF THE EASTERN SEABOARD. THE
GOOD NEWS IS IT IS FORECAST TO REMAIN OFF THE COAST AS IT PASSES
OUR AREA ON SATURDAY. ACTUALLY, IN DOING SO, IT MAY KEEP A GOOD
BIT OF RAINFALL WRAPPED UP IN IT CIRCULATION. ANOTHER POSSIBILITY
IS THAT ANY PRECIPITATION FROM DANNY MAY REMAIN TO OUR NORTH AND
EAST AS THE SOUTHWEST FLOW SHEARS THE PRECIPITATION AWAY FROM OUR
AREA. HOWEVER, WE STILL EXPECT SOME SHOWER ACTIVITY SATURDAY WITH
ANY MID/UPPER DISTURBANCES MOVING THROUGH THE AREA. SATURDAY NIGHT
INTO SUNDAY, A COLD FRONT IS EXPECTED TO CROSS THE AREA, WHICH
SHOULD KEEP A CHANCE OF SCATTERED PRECIPITATION FOR THE AREA.
SATURDAY AND SUNDAY COULD WARM UP A BIT, ESPECIALLY IF ANY
SUNSHINE BREAKS OUT, WITH MANY AREAS REACHING THE LOW TO MID 80S.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AFTER THE FRONT MOVES THROUGH, HIGH PRESSURE WILL THEN TRY TO
BUILD INTO THE REGION THROUGH THE MIDDLE OF THE WEEK WHILE A BROAD
MID/UPPER TROUGH REMAINS ACROSS THE EASTERN HALF OF THE COUNTRY.
MODELS ARE NOW FORECASTING A CLOSED LOW TO DEVELOP AND INTENSIFY IN
THIS TROUGH NEAR THE OHIO RIVER VALLEY, WHICH WOULD THEN IN TURN
DEVELOP AND STRENGTHEN A SURFACE LOW PRESSURE SYSTEM VERY NEAR OUR
AREA. IF THIS HAPPENS, WE COULD SEE SOME PRECIPITATION BY THE
MIDDLE OF THE WEEK. AT THIS TIME, WE HAVE KEPT THE FORECAST DRY,
AND WILL LET THE NEXT SHIFT ADD ANY PRECIPITATION TO THE FORECAST
IF THE MODELS CONTINUE TO SHOW THIS. EITHER WAY, WITH THE TROUGH
NEAR THE AREA THROUGH MUCH OF THE EXTENDED, WE SHOULD NOT HAVE
MUCH OF A WARM UP, KEEPING TEMPERATURES SLIGHTLY BELOW NORMAL.

&&

.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE LARGE PICTURE IS ONE OF CONVERGING SYSTEMS INTO THE REGION.
STEADY STREAM OF MOISTURE FROM THE SOUTH...TROUGH MOVING IN FROM THE
WEST AND A TROPICAL SYSTEM ON OUR DOOR STEP TONIGHT.

FOR THIS MORNING HOWEVER...EARLY MORNING CONVECTION BRINGING VERY
HEAVY RAINS TO PARTS OF THE REGION BUT CONDITIONS STILL MVFR/VFR.
CLUSTER OF SHOWERS OVER NORTHEAST MARYLAND INTO SOUTHEAST PA AND
NORTHERN DELAWARE WILL PROBABLY LOWER CONDITIONS TO IFR WHEN IT
MOVES OVER TAF SITES.

THE PROBLEM IS GOING TO BE THE MARINE FLOW WHICH WILL KEEP CIGS IN
THE MVFR RANGE FOR FEW HOURS THIS MORNING THEN LOWER TO IFR THIS
AFTERNOON INTO OVERNIGHT HOURS. NOT TOO PROMISING NEXT COUPLE OF
DAYS AS WE COME UNDER THE EFFECTS OF THE BROAD NORTHEAST FLOW IN
ADVANCE OF AN APPROACHING TROPICAL SYSTEM. DANNY WILL COME A LITTLE
CLOSER TO THE REGION THAN BILL DID LAST WEEK.

VERY DIFFICULT CALL FOR THE CIGS AND VSBYS FOR TODAY SO EXPECT TO
SEE SEVER AMENDMENTS OVER THE NEXT 4 OR 5 HOURS. UNTIL THE SHOWERS
MOVE THROUGH TO THE NORTHEAST.

OUTLOOK...
TROPICAL SYSTEM DANNY WILL BE MOVING NORTH OVER THE NEXT TWO DAYS
AND IT IS JUST A MATTER OF WHETHER IT BECOMES ABSORBED IN THE TROUGH
COMING IN FROM THE NORTHWEST OR MAINTAINS OWN IDENTITY AS IT MOVES TO
THE NORTHEAST. NEEDLESS TO SAY ANY EXTENDED FLIGHTS TO THE NORTHEAST
SHOULD BE PLANNED CAREFULLY. CONDITIONS SHOULD IMPROVE FOR SUNDAY
INTO EARLY NEXT WEEK.

&&

.MARINE...
LONG PERIOD SWELLS NOW AT THE HUDSON CANYON TEXAS TOWER 4 BUOY AND
BUOY 44009 OFF OUR NEARSHORE COAST. SEAS BOTH LOCATIONS ARE 4 FEET
WITH THE SWELLS OF 11-12 SECONDS. WAVES ON THE DELAWARE BAY ARE 2
FEET BUT A SHORT CHOP OF 3 SECONDS.

WE HAVE SMALL CRAFT ADVISORIES UP FOR THE COAST FOR THE BUILDING
SEAS AND FOR THE TIME BEING THERE WONT BE MUCH WIND TO DEAL WITH
UNTIL TROPICAL STORM DANNY BEGINS A FASTER MOVE TO THE NORTH.

THE OCEAN PREDICTION CENTER HAS THE FOLLOWING HEADLINES FOR THE
CANYON AREAS...

NT2 MID ATLC WATERS...
.HUDSON TO BALT CNYN...TRPCL STORM SAT.
.BALT CNYN TO HAGUE LINE...TRPCL STORM SAT INTO SAT NGT.
.BALT CNYN TO HATTERAS CNYN...TRPCL STORM TODAY INTO TNGT.
.HATTERAS CNYN TO CAPE FEAR...TRPCL STORM TODAY INTO TNGT.
.CAPE FEAR TO 31N...TRPCL STORM TODAY INTO TNGT.

AS ALWAYS...CHECK THE LATEST BULLETINS ON THE TROPICAL STORM FROM
THE NATIONAL HURRICANE CENTER.

THE FORECAST SEAS FOR THE 44009 BUOY WILL BE AROUND 9 OR 10 FEET
WITH THE TIME OF THE PEAK WAVES SATURDAY AFTERNOON AND NIGHT. WE
EXPECT TO SEE BREAKERS ON THE BEACH AROUND 5 FEET WHICH WILL IMPACT
THE INLETS ALONG THE COAST. OTHERWISE THE DOMINANT WAVES WILL
CONTINUE TO ROLL ALONG AT 11-12 SECOND PERIODS.

ONCE THE TROPICAL STORM MOVES NORTH OF THE REGION GRADUAL
IMPROVEMENT WILL SETTLE IN DURING THE DAY ON SUNDAY.

A COLD FRONT IS FCST TO MOVE WEST TO EAST ACROSS THE FORECAST WATERS
ON SUNDAY. A WEAK WAVE IS FCST TO MOVE ALONG THE FRONT WHICH COULD
MAINTAIN A CHANCE FOR SHWRS/T-STMS FOR SUNDAY INTO SUNDAY NIGHT.
HIGH PRESSURE WILL ATTEMPT TO BUILD INTO THE REGION ON MONDAY BUT
ANOTHER WAVE WILL FORM ALONG THE COAST AND CUT SHORT THE FAIR
WEATHER WITH SHOWERS AND THUNDERSTORMS RETURNING TUESDAY AND
WEDNESDAY.

RIP CURRENTS...
A MODERATE RISK OF RIP CURRENTS TODAY WILL PROBABLY BE UPGRADED TO
HIGH RISK FOR SATURDAY INTO SUNDAY AS WAVES CONTINUE TO BUILD ON THE
COAST.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 6 AM EDT
     SATURDAY FOR ANZ450>455.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...ROBERTSON
AVIATION...EBERWINE
MARINE...EBERWINE
RIP CURRENTS...EBERWINE
Hazardous weather outlook, Aug 28, 8:07 AM EDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
807 AM EDT FRI AUG 28 2009

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-291215-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
807 AM EDT FRI AUG 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN IS POSSIBLE TODAY AND TONIGHT AS A WARM FRONT LIFTS
THROUGH THE AREA. SOME GUSTY WINDS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

TROPICAL STORM DANNY SHOULD PASS TO OUR EAST SATURDAY, HOWEVER,
SHOWERS AND THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY WHICH
COULD PRODUCE SOME GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-291215-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
807 AM EDT FRI AUG 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN IS POSSIBLE TODAY AND TONIGHT AS A WARM FRONT LIFTS
THROUGH THE AREA. SOME GUSTY WINDS ARE ALSO POSSIBLE. THERE IS A
MODERATE RISK OF RIP CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

TROPICAL STORM DANNY SHOULD PASS TO OUR EAST SATURDAY, HOWEVER,
SHOWERS AND THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY WHICH
COULD PRODUCE SOME GUSTY WINDS. ALSO, ENHANCED RIP CURRENTS ARE
EXPECTED OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-291215-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
807 AM EDT FRI AUG 28 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

HEAVY RAIN IS POSSIBLE TODAY AND TONIGHT AS A WARM FRONT LIFTS
THROUGH THE AREA. SOME GUSTY WINDS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

TROPICAL STORM DANNY SHOULD PASS TO OUR EAST SATURDAY, HOWEVER,
SHOWERS AND THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY WHICH
COULD PRODUCE SOME GUSTY WINDS. ALSO, ENHANCED RIP CURRENTS ARE
EXPECTED OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-291215-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
807 AM EDT FRI AUG 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN IS POSSIBLE TONIGHT AS A WARM FRONT LIFTS THROUGH THE
AREA. SOME GUSTY WINDS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

TROPICAL STORM DANNY SHOULD PASS TO OUR EAST SATURDAY, HOWEVER,
SHOWERS AND THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY WHICH
COULD PRODUCE SOME GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 28, 7:16 AM EDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
716 AM EDT FRI AUG 28 2009

NJZ022>025-281245-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-
716 AM EDT FRI AUG 28 2009

...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC AND CAPE MAY COUNTIES...

AT 712 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES EAST OF MILLVILLE...MOVING EAST AT 25
MPH. THIS THUNDERSTORM WILL BE NEAR WOODBINE...DENNISVILLE...SCOTCH
BONNET AROUND 720 AM...AVALON...STONE HARBOR AROUND 725 AM...ESTELL
MANOR...CORBIN CITY...SEAVILLE AND SEA ISLE CITY AROUND 730 AM.

OTHER THUNDERSTORMS WILL BE MOVING THROUGH THE AREA AS WELL. SOME OF
THESE THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN...WHICH WILL CAUSE
WATER TO POND ON ROADS. NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES
SHOULD ALSO BE EXPECTED.

ALL THESE STORMS ARE EXPECTED TO MOVE OFF THE COAST BY 9 AM.

JJM
Local storm report, Aug 28, 10:35 AM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1035 AM EDT FRI AUG 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     HEAVY RAIN       1 E GRASONVILLE         38.96N 76.19W
08/28/2009  E2.00 INCH       QUEEN ANNES       MD   TRAINED SPOTTER

            ESTIMATED 2 INCHES IN 45 MINUTES. MINOR ROAD FLOODING ON
            PERRYS CORNER RD.

0800 AM     FLASH FLOOD      COOPERSBURG             40.51N 75.39W
08/28/2009                   LEHIGH             PA   FIRE DEPT/RESCUE

            LITTLE LEHIGH CREEK AND THE SAUCON CREEK CAUSED SOME
            FLOODING OF ROADWAYS.

0818 AM     FLASH FLOOD      NORTHFIELD              39.37N 74.55W
08/28/2009                   ATLANTIC           NJ   PUBLIC

            STREET FLOODING IN NORTHFIELD.

0826 AM     HEAVY RAIN       SEAVILLE                39.21N 74.70W
08/28/2009  E1.80 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            ESTIMATED 1.8 INCHES FELL WITHIN 10 MINUTES.

0830 AM     HAIL             2 N WOODBINE            39.26N 74.81W
08/28/2009  E0.50 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            DIME SIZE HAIL IN STEELMANTOWN.

0855 AM     FLASH FLOOD      NNE ALLENTOWN           40.60N 75.48W
08/28/2009                   LEHIGH             PA   TRAINED SPOTTER

            ONE LANE OF ROUTE 222 CLOSED IN TREXLERTOWN.

0930 AM     HEAVY RAIN       GREEN CREEK             39.05N 74.90W
08/28/2009  E0.50 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            HALF INCH IN 10 MINUTES.

&&

HEAVENER
Special weather statement, Aug 28, 11:44 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1144 AM EDT FRI AUG 28 2009

NJZ021-023-024-281715-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-CUMBERLAND NJ-
1144 AM EDT FRI AUG 28 2009

...STRONG THUNDERSTORMS WILL AFFECT CAPE MAY AND CUMBERLAND
   COUNTIES...

AT 1140 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF CAPE MAY...MOVING NORTHEAST AT 20
MPH. THIS THUNDERSTORM WILL BE NEAR CAPE MAY POINT AROUND 1155
AM...NORTH CAPE MAY...CAPE MAY AROUND 1205 PM...AND WEST WILDWOOD
AROUND 1220 PM.

STRONG GUSTY WINDS AND NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES
CAN BE EXPECTED FROM THIS AND OTHER STORMS MOVING IN FROM THE
DELAWARE BAY TIL ABOUT 1 PM.

FORECASTER: JJM

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 5:56 AM EDTAreal Flood AdvisoryPHICumberland109 min
Aug 28, 7:55 AM EDTSevere Thunderstorm WarningPHIAtlantic, Cape May70 min
Aug 28, 8:25 AM EDTSpecial Marine WarningPHI95 min
Aug 28, 9:32 AM EDTAreal Flood AdvisoryPHIHunterdon, Mercer, Middlesex, Monmouth, Morris, Somerset and 1 more3 hr
Aug 28, 9:34 AM EDTSpecial Marine WarningPHI116 min
Aug 28, 9:59 AM EDTSpecial Marine WarningPHI61 min
Aug 28, 11:34 AM EDTSpecial Marine WarningPHI56 min
Aug 28, 12:04 PM EDTAreal Flood AdvisoryPHIAtlantic, Cape May3 hr
Aug 28, 2:52 PM EDTFlash Flood WatchPHIBurlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 6 more14 hr
Aug 28, 3:13 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Cumberland, Gloucester, Salem4 hr
Aug 28, 4:52 PM EDTSpecial Marine WarningPHI53 min
Aug 28, 5:16 PM EDTAreal Flood AdvisoryPHICape May, Cumberland6 hr

Nearby

Severe Thunderstorm Warnings in New Jersey, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.